Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 156, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 15, 2011, 9:28 PM EDT for 6 counties in South Carolina. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 9:28 PM EDT (01:28 UTC)
- Expired
- Jun 15, 2011, 10:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Calhoun County, SC, Clarendon County, SC, Lee County, SC, Orangeburg County, SC, Richland County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 76 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 9:30 PM EDT | TSTM WND DMG | 10 Nnw Brookdale, SC | SC HIGHWAY PATROL REPORTED A TREE DOWN IN THE ROADWAY AT MURPH MILL ROAD AND SWEETWATER LANE. |
| Jun 15, 9:30 PM EDT | TSTM WND DMG | 12 W St. Matthews, SC | TREES DOWN ON BULL SWAMP ROAD |
| Jun 15, 9:30 PM EDT | TSTM WND DMG | 8 Ne Orangeburg, SC | TREES DOWN ON BULL SWAMP ROAD |
| Jun 15, 9:34 PM EDT | TSTM WND DMG | 10 Nnw Brookdale, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED TREES DOWN AT MURPH MILL ROAD AND SWEETWATER LANE. |
| Jun 15, 9:43 PM EDT | TSTM WND DMG | 2 Nne Oakland, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED TREES DOWN AT FURMAN FIELD ROAD AND HIGHWAY 441. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:35 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
861
WUUS52 KCAE 160128
SVRCAE
SCC017-027-061-075-079-085-160230-
/O.NEW.KCAE.SV.W.0156.110616T0128Z-110616T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
928 PM EDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LEE COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHEASTERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA
SUMTER COUNTY IN CENTRAL SOUTH CAROLINA
CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA
NORTHEASTERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1030 PM EDT
* AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 11 MILES NORTH OF OAKLAND TO 14 MILES WEST OF
ST. MATTHEWS...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
CAMDEN TO 12 MILES NORTHWEST OF ORANGEBURG...AND MOVING SOUTHEAST
AT 20 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE SUMTER...SUMMERTON...
ST. MATTHEWS...SOUTH SUMTER...MULBERRY...MILLWOOD...MANNING...HOLLY
HILL...ELLOREE...EASTOVER AND OAKLAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.
&&
LAT...LON 3382 7991 3377 7999 3372 7997 3349 8014
3345 8015 3345 8022 3331 8025 3326 8031
3369 8111 3375 8093 3376 8093 3378 8101
3374 8105 3375 8106 3415 8051 3405 7999
3399 7990 3394 7997 3389 7995 3388 7988
TIME...MOT...LOC 0128Z 325DEG 18KT 3410 8049 3358 8099
$$
SJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:46 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 15, 7:46 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 746 PM EDT WED JUN 15 2011 .SYNOPSIS... HIGH PRESSURE WILL RIDGE INTO THE REGION FROM THE NORTH TODAY. A STATIONARY FRONT SOUTH OF AREA WILL LIFT NORTH ACROSS THE AREA TONIGHT. A COLD FRONT WILL MOVE INTO THE AREA THURSDAY AND STALL FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... UPDATE...LINE OF THUNDERSTORMS ACROSS THE UPSTATE AND NORTH GEORGIA...WITH A HISTORY OF PRODUCING SEVERE WEATHER...MOVING SE INTO OUR FA. SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT. PREVIOUS DISCUSSION...UPPER RIDGE WILL MOVE ACROSS THE REGION THIS AFTERNOON. DEWPOINTS IN THE MID TO UPPER 50S. MOISTURE SHOULD INCREASE DURING THE AFTERNOON BUT IT LOOKS LIKE THE PRECIPITATION WILL PROBABLY BE DELAYED UNTIL THIS EVENING AND OVERNIGHT. WITH A FEW BOUNDARIES AND POSSIBLY A SEA BREEZE...CANNOT RULE OUT ISOLATED CONVECTION DOWN IN THE SOUTHEAST PART OF THE FORECAST AREA LATE THIS AFTERNOON. A FRONTAL BOUNDARY TO THE SOUTH IS FORECAST TO LIFT NORTHWARD ACROSS THE AREA OVERNIGHT. MODELS ALSO INDICATING A SHORT WAVE CROSSING THE AREA. AIRMASS IS FORECAST TO BECOME MODERATELY UNSTABLE. SO WILL HAVE POPS INCREASING FROM 20 PERCENT EARLY TO AROUND 60 PERCENT AFTER MIDNIGHT. MOISTURE...INSTABILITY AND LIFT SHOULD BE PRESENT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... COLD FRONT ENTERS REGION FROM THE WEST BY THE AFTERNOON. FAIRLY HIGH POPS 40-60 PERCENT THURSDAY MORNING DECREASE TO 20-30 PERCENT DURING THE AFTERNOON. AIRMASS UNSTABLE ENOUGH FOR THUNDERSTORMS AHEAD OF THE FRONT. AFTERNOON HIGHS IN THE LOWER 90S THURSDAY. CONVECTIVE TEMPERATURES IN THE MID TO UPPER 80S. A FEW STORMS MAY BECOME SEVERE AND SPC HAS AREA IN SLIGHT RISK FOR SEVERE STORMS. 12 KM NAM 0-3 KM SHEAR STRONG AT 200-300 M2/S2 OVER THE AREA THURSDAY. SOME SHOWERS AND A FEW STORMS LINGER INTO THURSDAY EVENING BUT CONDITIONS DRY OUT NEAR MIDNIGHT. LOW TEMPERATURES IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... MEDIUM RANGE MODELS INDICATE UPPER TROUGHS OVER THE EASTERN AND WESTERN PART OF THE COUNTRY WITH RIDGING THROUGH THE CENTRAL U.S. A STALLED FRONTAL BOUNDARY LOOKS TO LINGER THROUGH THE WEEKEND PROVIDING A CHANCE OF AFTERNOON/EVENING THUNDERSTORMS THROUGH THE WEEKEND. AS THE RIDGE SHIFTS EASTWARD INTO NEXT WEEK EXPECT TEMPERATURES TO CONTINUE IN THE MID TO UPPER 90S. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... UPDATE...MAIN STORY IN THE NEAR TERM IS THE BAND OF THUNDERSTORMS MOVING INTO OUR FA FROM THE UPSTATE EARLY TONIGHT. SOME OF THESE COULD BE SEVERE. SECONDARY BATCH OF SHOWERS AND THUNDERSTORMS CURRENTLY ACROSS TENN...MAY HOLD TOGETHER AND MOVE IN LATE TONIGHT. PREVIOUS DISCUSSION...WEAK FRONTAL BOUNDARY SHOULD MOVE NORTH EARLY TONIGHT WITH AN INFLUX OF MOISTURE TO THE REGION. A COLD FRONT WILL APPROACH FROM THE WEST LATE TONIGHT AND ENTER THE FORECAST AREA BY THURSDAY AFTERNOON. INITIAL VFR CONDITIONS TONIGHT BUT AS MORE MOISTURE BECOMES AVAILABLE...MVFR CIGS 2-3 KT EXPECTED AND ALSO SOME VSBYS 4-5 MILES IN SHOWERS. BRIEF IFR CONDITIONS MAY OCCUR IN HEAVIER SHOWERS AND THUNDERSTORMS. EXTENDED AVIATION OUTLOOK...DIURNALLY CONVECTIVE ACTIVITY WITH DAYTIME HEATING AS IMPULSES MOVING ACROSS THE REGION IN THE NORTHWEST FLOW INTO NEXT TUESDAY WILL PRODUCE BRIEF PERIODS OF IFR/MVFR CONDITIONS IN SHOWERS AND THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 15, 7:37 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 737 PM EDT WED JUN 15 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-162345- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 737 PM EDT WED JUN 15 2011 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NEEDED THIS EVENING AND EARLY TONIGHT...AND MAY BE NEEDED THURSDAY.
In the hours before
Local storm report, Jun 15, 8:45 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
845 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG MOUNT CARMEL 34.01N 82.51W
06/15/2011 MCCORMICK SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN NORTHERN END OF MCCORMICK
COUNTY AROUND MT CARMEL
&&
KILMERLocal storm report, Jun 15, 9:04 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
904 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG APPLING 33.62N 82.29W
06/15/2011 COLUMBIA GA PUBLIC
TREES DOWN.
&&Local storm report, Jun 15, 9:05 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
905 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 6 E LINCOLNTON 33.79N 82.37W
06/15/2011 LINCOLN GA LAW ENFORCEMENT
TREES DOWN NEAR SOAP CREEK BRIDGE ON INDIAN ROAD NEAR US
220.
0900 PM TSTM WND DMG PLUM BRANCH 33.85N 82.26W
06/15/2011 MCCORMICK SC LAW ENFORCEMENT
TREES DOWN IN PLUM BRANCH AREA
0902 PM TSTM WND DMG EDGEFIELD 33.79N 81.93W
06/15/2011 EDGEFIELD SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN EDGEFIELD, JOHNSTON AND
TRENTON AREAS.
&&
KILMERLocal storm report, Jun 15, 9:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
919 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG CHAPIN 34.17N 81.35W
06/15/2011 LEXINGTON SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN AROUND CHAPIN
0905 PM TSTM WND DMG IRMO 34.09N 81.19W
06/15/2011 RICHLAND SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN AROUND IRMO
0910 PM TSTM WND DMG LEXINGTON 33.99N 81.23W
06/15/2011 LEXINGTON SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN AROUND LEXINGTON
0902 PM TSTM WND DMG BLYTHEWOOD 34.22N 80.98W
06/15/2011 RICHLAND SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN AROUND BLYTHEWOOD
0905 PM DENSE FOG 2 S IRMO 34.06N 81.19W
06/15/2011 LEXINGTON SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN
&&
KILMERLocal storm report, Jun 15, 9:25 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
925 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG THOMSON 33.47N 82.50W
06/15/2011 MCDUFFIE GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN COUNTYWIDE
&&
KILMERLocal storm report, Jun 15, 9:27 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
927 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG COLUMBIA 34.04N 80.89W
06/15/2011 RICHLAND SC LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE NORTHEAST COLUMBIA AREA.
REPORTED BY SCHP.
0912 PM TSTM WND GST 6 SSE AUGUSTA 33.38N 81.97W
06/15/2011 M67.00 MPH RICHMOND GA ASOS
WIND GUST OF 58 KNOTS..OR 67 MPH...MEASURED AT AUGUSTA
BUSH FIELD
&&
DCMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:00 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick, Newberry, Saluda | 45 min |
| Jun 15, 8:03 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster, Lexington, Newberry, Richland and 1 more | 42 min |
| Jun 15, 8:36 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Calhoun, Edgefield, Lexington, McCormick and 2 more | 39 min |
| Jun 15, 8:46 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Chesterfield, Fairfield, Kershaw, Lancaster, Lee and 4 more | 44 min |
| Jun 15, 8:49 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick, Saluda | 26 min |
| Jun 15, 9:17 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Lexington, Orangeburg | 43 min |
| Jun 15, 9:48 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 42 min |
| Jun 15, 10:27 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Orangeburg | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.